Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Raleigh, NC

April 5, 200731 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Apr 5, 2007, 9:17 AM EDT for 31 counties in North Carolina. It took effect at Apr 5, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 9:17 AM EDT (13:17 UTC)
In effect from
Apr 5, 2007, 10:00 AM EDT
Expired
Apr 5, 2007, 8:00 PM EDT
In force
10 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 051317
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF
CENTRAL NORTH CAROLINA...

.A LACK OF RAIN AND WINDY DRY WEATHER HAS CAUSED VERY HIGH FIRE
DANGER TODAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052130-
/O.NEW.KRAH.FW.W.0003.070405T1400Z-070406T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
917 AM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

DROUGHT CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE THE
MIDDLE OF MARCH HAS CAUSED CRISP DRY FUELS IN THE FOREST AND
FIELDS OF CENTRAL NORTH CAROLINA.  

AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE GUSTY
NORTHWESTERLY WINDS TODAY WITH FREQUENT GUSTS TO 30 MPH OR BETTER
THIS AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DROP TO BETWEEN
20 AND 25 PERCENT.  

THESE CONDITIONS HAVE RAISED THE THREAT OF WILDFIRE TO CRITICAL
LEVELS ACROSS CENTRAL NORTH CAROLINA TODAY. NO OUTDOOR BURNING
SHOULD BE ATTEMPTED. IF YOU SEE A BRUSH OR GRASS FIRE IN YOUR
AREA...CALL 911 OR YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
RFG
3 follow-up statements
000 
WWUS82 KRAH 051330 AAA
RFWRAH

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
930 AM EDT THU APR 5 2007

CORRECTION FOR PRODUCT EXPIRATION TIME

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF
CENTRAL NORTH CAROLINA...

.A LACK OF RAIN AND WINDY DRY WEATHER HAS CAUSED VERY HIGH FIRE
DANGER TODAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000-
/O.CON.KRAH.FW.W.0003.070405T1400Z-070406T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
930 AM EDT THU APR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

DROUGHT CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE THE
MIDDLE OF MARCH HAS CAUSED CRISP DRY FUELS IN THE FOREST AND
FIELDS OF CENTRAL NORTH CAROLINA.

AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE GUSTY
NORTHWESTERLY WINDS TODAY WITH FREQUENT GUSTS TO 30 MPH OR BETTER
THIS AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DROP TO BETWEEN
20 AND 25 PERCENT.

THESE CONDITIONS HAVE RAISED THE THREAT OF WILDFIRE TO CRITICAL
LEVELS ACROSS CENTRAL NORTH CAROLINA TODAY. NO OUTDOOR BURNING
SHOULD BE ATTEMPTED. IF YOU SEE A BRUSH OR GRASS FIRE IN YOUR
AREA...CALL 911 OR YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KRAH 051838
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU APR 5 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF
CENTRAL NORTH CAROLINA...

...FIRE WEATHER WATCH IN EFFECT FOR FRIDAY...SATURDAY...AND SUNDAY
FOR ALL OF CENTRAL NORTH CAROLINA...

.A LACK OF RAIN AND WINDY DRY WEATHER HAS CAUSED VERY HIGH FIRE
DANGER TODAY. VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND
WITH SHIFTING AND VARIABLE WINDS ON FRIDAY AND STRONG GUSTY WINDS
SATURDAY AND SUNDAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-060000-
/O.NEW.KRAH.FW.A.0003.070406T1300Z-070409T0100Z/
/O.CON.KRAH.FW.W.0003.000000T0000Z-070406T0000Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
238 PM EDT THU APR 5 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

DROUGHT CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE THE
MIDDLE OF MARCH HAS CAUSED CRISP DRY FUELS IN THE FORESTS AND
FIELDS OF CENTRAL NORTH CAROLINA.

AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE GUSTY
NORTHWESTERLY WINDS THE REST OF TODAY WITH FREQUENT GUSTS ABOVE 20
TO AROUND 30 MPH LATE THIS AFTERNOON. RELATIVE HUMIDITY HAS
DROPPED TO BELOW 25 PERCENT IN MOST AREAS WITH SOME READINGS IN
THE TEENS. SIMILAR OR LOWER MINIMUM RELATIVE HUMIDITY READINGS CAN
BE EXPECTED THE NEXT THREE DAYS.

THESE CONDITIONS HAVE RAISED THE THREAT OF WILDFIRE TO CRITICAL
LEVELS ACROSS CENTRAL NORTH CAROLINA...WHICH WILL LIKELY CONTINUE
THROUGH THE WEEKEND. WIND SPEEDS WILL BE RELATIVELY LIGHT ON
FRIDAY COMPARED TO TODAY AND SATURDAY. BUT VARIABILITY IN WIND
SPEED AND DIRECTION WILL MAKE FOR DIFFICULT FIRE CONTROL SHOULD
ANY WILDFIRES BREAK OUT.

FIRE WEATHER CONDITIONS ARE APT TO BECOME MUCH WORSE ON SATURDAY
AS ANOTHER DRY AIRMASS SWEEPS INTO THE AREA AND THE ATMOSPHERE
BECOMES MORE UNSTABLE DURING THE DAY ENHANCING THE VERTICAL
DIMENSION OF WILDFIRES AND CAUSING ADVERSE FIRE BEHAVIOR. WINDY
DRY WEATHER WILL LIKELY CONTINUE ON SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG OR SHIFTING WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
ADDITIONAL RED FLAG WARNINGS.

$$
RFG
000 
WWUS82 KRAH 060019
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU APR 5 2007

...RED FLAG WARNING HAS EXPIRED ACROSS CENTRAL NORTH CAROLINA...

...FIRE WEATHER WATCH IN EFFECT FOR FRIDAY...SATURDAY...AND
SUNDAY FOR ALL OF CENTRAL NORTH CAROLINA...

.VERY DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND WITH SHIFTING
AND VARIABLE WINDS ON FRIDAY AND STRONG GUSTY WINDS SATURDAY AND
SUNDAY.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000-
/O.EXP.KRAH.FW.W.0003.000000T0000Z-070406T0000Z/
/O.CON.KRAH.FW.A.0003.070406T1300Z-070409T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
819 PM EDT THU APR 5 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING. 

ABNORMALLY DRY CONDITIONS AND THE LACK OF SIGNIFICANT RAINFALL SINCE
THE MIDDLE OF MARCH HAS PRODUCED DRY FUELS IN THE FORESTS AND
FIELDS OF CENTRAL NORTH CAROLINA.

AN INCOMING DRY AIRMASS FROM THE NORTHWEST WILL PRODUCE NORTHWESTERLY
WINDS AND LOW RELATIVE HUMIDITIES ACROSS CENTRAL NORTH CAROLINA
DURING THE NEXT FEW DAYS. RELATIVE HUMIDITY VALUES WILL DROP
BELOW 25 PERCENT IN MOST AREAS WITH SOME READINGS IN THE TEENS
DURING THE DAYTIME HOURS DURING THE NEXT THREE DAYS.

WIND SPEEDS WILL BE RELATIVELY LIGHT ON FRIDAY COMPARED TO
SATURDAY WHEN NORTHWESTERLY WINDS WILL GUST TO 20 TO 30 MPH. BUT
VARIABILITY IN WIND SPEED AND DIRECTION ON FRIDAY WILL MAKE FOR
DIFFICULT FIRE CONTROL SHOULD ANY WILDFIRES BREAK OUT.

THESE CONDITIONS HAVE RAISED THE THREAT OF WILDFIRE TO CRITICAL
LEVELS ACROSS CENTRAL NORTH CAROLINA...WHICH WILL LIKELY CONTINUE
THROUGH THE WEEKEND. FIRE WEATHER CONDITIONS ARE APT TO BECOME
MUCH WORSE ON SATURDAY AS ANOTHER DRY AIRMASS SWEEPS INTO THE AREA
AND THE ATMOSPHERE BECOMES MORE UNSTABLE DURING THE DAY ENHANCING
THE VERTICAL DIMENSION OF WILDFIRES AND CAUSING ADVERSE FIRE
BEHAVIOR. WINDY DRY WEATHER WILL LIKELY CONTINUE ON SUNDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
ADDITIONAL RED FLAG WARNINGS.

$$

BLAES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:58 AM EDT, 6 hours 19 minutes earlier.

Area forecast discussion, Apr 5, 2:58 AM EDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
258 AM EDT THU APR 5 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
TODAY...HIGH PRESSURE WILL CONTINUE OVER THE AREA FROM CANADA
BRINGING COLDER AND DRIER AIR TO THE REGION. FORECAST PROBLEM FOR
TODAY WILL BE TEMPERATURES. OVERNIGHT LOWS HAVE BEEN SLOW TO DROP
DUE TO CLOUD COVER AND PERSISTENT WINDS KEEPING THE ATMOSPHERE MIXED.
WILL HAVE TO MONITOR TEMPERATURES THE NEXT HOUR OR SO. IF WE DONT
FALL AS LOW AS EXPECTED WILL PROBABLY NEED TO RAISE HIGHS TODAY AT
LEAST 2-4 DEGREES.

TONIGHT...WITH HIGH LEVEL CLOUDS OVERSPREADING THE REGION WILL ALSO
NEED TO RAISE OVERNIGHT LOWS MAINLY ACROSS THE NORTH TO AT LEAST 32
DEGREES.

FRIDAY THROUGH SATURDAY NIGHT...HIGH PRESSURE WILL REMAIN ENTRENCHED
OVER THE AREA. GENERALLY PARTLY CLOUDY DURING THE DAY WITH HIGH IN
THE 50S. CLEAR SKIES AT NIGHT WILL ALLOW FOR MAXIMUM RADIATION ...SO
LOWS IN THE UPPER 20S STILL LOOK GOOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BIGGEST CHANGE THROUGH MID WEEK WILL BE MODERATING TEMPERATURES AS
A WESTERLY FLOW RETURNS TO THE AREA. HIGHS GENERALLY IN THE 60S. A
WARM FRONT WILL MOVE NORTH ACROSS THE AREA WEDNESDAY AS A COLD FRONT
APPROACHES FROM THE WEST.

&&

.AVIATION /06Z-06Z/...
CEILINGS AND VISIBILITIES UNLIMITED THROUGH THE PERIOD. ANY AVIATION
CONCERNS WOULD FOCUS ON WINDS. NORTHWEST WINDS 10 TO 15 MPH
EXPECTED A FEW HOURS AFTER SUNRISE AND PERSISTING TO JUST BEFORE
SUNSET. GUSTS UP TO 25 MPH DURING THE MENTIONED PERIOD. WINDS
GENERALLY 7 MPH OR LESS AFTER SUNSET.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL DROP AS LOW AS 25  PERCENT THIS
AFTERNOON AS DEWPOINTS FALL INTO THE LOWER 20S AND MAX TEMPS REACH
THE MID TO UPPER 50S. NORTHWEST WINDS AT 15 MPH WILL GUST UP TO 25
MPH DURING THE AFTERNOON. THESE CONDITIONS...IN ADDITION TO VERY DRY
FINE FUELS AND LARGER FUELS...WILL LEAD TO DANGEROUS FIRE WEATHER
CONDITIONS. SEE THE HWORAH OR SPSRAH FOR MORE DETAILS.

&&

.CLIMATE...

RECORD LOWS FOR SATURDAY: RDU...27 IN 2002 GSO...24 IN 1982
RECORD LOWS FOR SUNDAY:   RDU...28 IN 1975 GSO...28 IN 1990.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SHORT/LONG TERM...RHJ
AVIATION...RLH
FIRE WEATHER...RHJ
CLIMATE...RHJ
Hazardous weather outlook, Apr 5, 6:38 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
638 AM EDT THU APR 5 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
638 AM EDT THU APR 5 2007

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RELATIVE HUMIDITY VALUES WILL DROP TO 25 PERCENT AS DEWPOINTS FALL
INTO THE 20S WITH HIGH TEMPERATURES IN THE 50S. WINDS WILL BE
NORTHWEST AT 10 TO 15 MPH WITH GUSTS TO 25 MPH. THESE CONDITIONS
...IN ADDITION TO VERY DRY FINE FUELS AND LARGER FUELS...WILL
LEAD TO DANGEROUS FIRE WEATHER CONDITIONS FOR TODAY.

MUCH COLDER AND DRIER AIR WILL FILTER OVER CENTRAL NORTH CAROLINA
THROUGH TONIGHT. EARLY MORNING TEMPERATURES FRIDAY MORNING ARE
EXPECTED TO FALL TO NEAR FREEZING. TEMPERATURES THIS LOW COULD
POSE A SERIOUS DANGER TO ANY OUTDOOR VEGETATION SENSITIVE TO COLD.
PEOPLE WITH AGRICULTURAL INTERESTS SHOULD CLOSELY MONITOR THE
FORECAST FOR THE LATEST INFORMATION REGARDING THE POTENTIAL OF A
KILLING FROST OR FREEZE OVERNIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EARLY MORNING TEMPERATURES THROUGH THE WEEKEND ARE EXPECTED TO
FALL JUST BELOW FREEZING ON SATURDAY... AND INTO THE MID TO UPPER
20S ON SUNDAY MORNING. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD
CLOSELY MONITOR THE FORECAST FOR THE LATEST INFORMATION REGARDING
THE POTENTIAL OF A KILLING FROST OR FREEZE THROUGH THE WEEKEND.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH FOR FRIDAY MORNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RHJ

In the hours before

Special weather statement, Apr 5, 4:53 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 AM EDT THU APR 5 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
453 AM EDT THU APR 5 2007

.FIRE DANGER STATEMENT...

...INCREASE FIRE DANGER FOR THURSDAY...

NORTHWEST WINDS WILL CONTINUE TO FILTER IN SIGNIFICANTLY COLDER
AND DRIER AIR INTO CENTRAL NORTH CAROLINA TODAY. HIGH TEMPERATURES
WILL BE IN THE 50S WITH NORTHWEST WINDS AT 10 TO 15 MPH. WINDS WILL
GUST AS HIGH AS 25 MPH AND RELATIVE HUMIDITY VALUES WILL DROP TO
AROUND 25 PERCENT DURING THE AFTERNOON. DUE TO THE ABNORMALLY DRY
CONDITIONS ALL ACROSS CENTRAL NORTH CAROLINA...THE FOREST SERVICE
REPORTS THAT LARGE AND FINE FUELS ARE AT DANGEROUSLY LOW LEVELS.
THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES... AND
DRY FUELS...WILL RESULT IN AN INCREASED FIRE DANGER FOR TODAY.

NO BURNING SHOULD BE ATTEMPTED. IF YOU SEE A BRUSH OR GRASS FIRE
IN YOUR AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

27
Special weather statement, Apr 5, 5:07 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 AM EDT THU APR 5 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-052115-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
507 AM EDT THU APR 5 2007

.FIRE DANGER STATEMENT...

...INCREASED FIRE DANGER FOR TODAY...

NORTHWEST WINDS WILL CONTINUE TO FILTER IN SIGNIFICANTLY COLDER
AND DRIER AIR INTO CENTRAL NORTH CAROLINA TODAY. HIGH TEMPERATURES
WILL BE IN THE 50S WITH NORTHWEST WINDS AT 10 TO 15 MPH. WINDS WILL
GUST AS HIGH AS 25 MPH AND RELATIVE HUMIDITY VALUES WILL DROP TO
AROUND 25 PERCENT DURING THE AFTERNOON. DUE TO THE ABNORMALLY DRY
CONDITIONS ALL ACROSS CENTRAL NORTH CAROLINA...THE FOREST SERVICE
REPORTS THAT LARGE AND FINE FUELS ARE AT DANGEROUSLY LOW LEVELS.
THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES... AND
DRY FUELS...WILL RESULT IN AN INCREASED FIRE DANGER FOR TODAY.

NO BURNING SHOULD BE ATTEMPTED. IF YOU SEE A BRUSH OR GRASS FIRE
IN YOUR AREA...CALL YOUR LOCAL FIRE DEPARTMENT IMMEDIATELY.

RHJ

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:05 AM EDTFreeze WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more22 hr
Apr 5, 2:38 PM EDTFire Weather WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more69 hr
Apr 5, 3:20 PM EDTFreeze WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more17 hr

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.